English   español  
Por favor, use este identificador para citar o enlazar a este item: http://hdl.handle.net/10261/14593
Compartir / Impacto:
Estadísticas
Add this article to your Mendeley library MendeleyBASE
Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL
Título

Noise-sustained currents in quasigeostrophic turbulence over topography

AutorÁlvarez, Alberto; Hernández-García, Emilio ; Hernández-García, Emilio ; Tintoré, Joaquín
Palabras claveChaotic Dynamics
Statistical Mechanics
Atmospheric and Oceanic Physics
Geophysics
[PACS] Turbulence simulation and modeling
[PACS] Noise
[PACS] Other topics in hydrospheric and atmospheric geophysics
Fecha de publicación15-dic-1997
EditorElsevier
CitaciónPhysica A 247(1-4): 312-326 (1997)
ResumenWe study the development of directed mean currents in a nonlinear model of fluid flow appropriate for large-scale ocean dynamics in the presence of bottom topography and dissipation, and forced with a noise term. We show that the presence of noise leads to persistent average currents directed along isobaths. The effect requires the presence of both the nonlinear and the random terms, and can be though of as a rectification of the stochastic energy input by the combined effect of nonlinearity and topography. At variance with previous works we use a scale-unselective dissipation, so that the phenomenon can not be explained in terms of minimum enstrophy states. Despite the fact that the system is out of equilibrium the large-scales are well described by a generalized canonical equilibrium with mean energy and enstrophy determined by a balance between random forcing and dissipation. This result allows predicting the strenght of the noise-sustained currents. Finally we discuss the relevance that these noise-induced currents could have on real ocean circulation.
Descripción15 pages, 4 figures.-- PACS nrs.: 05.40.+j; 92.90.+x; 47.27.Eq.-- ArXiv pre-print available at: http://arxiv.org/abs/chao-dyn/9701009
Versión del editorhttp://dx.doi.org/10.1016/S0378-4371(97)00377-4
URIhttp://hdl.handle.net/10261/14593
DOI10.1016/S0378-4371(97)00377-4
ISSN0378-4371
Aparece en las colecciones: (IFISC) Artículos
(IMEDEA) Artículos
Ficheros en este ítem:
Fichero Descripción Tamaño Formato  
9701009v1.pdf325,74 kBAdobe PDFVista previa
Visualizar/Abrir
Mostrar el registro completo
 

Artículos relacionados:


NOTA: Los ítems de Digital.CSIC están protegidos por copyright, con todos los derechos reservados, a menos que se indique lo contrario.